Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 153, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 5, 2012, 4:02 PM CDT for Itawamba County, Monroe County, Mississippi. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2012, 4:02 PM CDT (21:02 UTC)
- Expired
- Apr 5, 2012, 4:30 PM CDT
- In force
- 28 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Itawamba County, MS, Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 10 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 5, 12:18 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.0 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 315 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 754 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -91 m²/s²
- 0-3 km storm-relative helicity
- -43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.5
The text
As transmitted, in the capitals the NWS used until 2016.
805
WUUS54 KMEG 052102
SVRMEG
MSC057-095-052130-
/O.NEW.KMEG.SV.W.0153.120405T2102Z-120405T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
402 PM CDT THU APR 5 2012
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME SOUTH CENTRAL ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
NORTHEASTERN MONROE COUNTY IN NORTHEAST MISSISSIPPI...
* UNTIL 430 PM CDT
* AT 403 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED
NEAR SMITHVILLE...OR 7 MILES EAST OF AMORY...AND MOVING EAST AT 30
MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL AREAS
OF EXTREME SOUTH CENTRAL ITAWAMBA AND NORTHEASTERN MONROE COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3393 8821 3385 8823 3386 8842 3409 8842
3410 8820 3405 8820
TIME...MOT...LOC 2103Z 270DEG 25KT 3400 8830
$$2 follow-up statements
405
WWUS54 KMEG 052119
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
419 PM CDT THU APR 5 2012
MSC057-052129-
/O.CAN.KMEG.SV.W.0153.000000T0000Z-120405T2130Z/
ITAWAMBA MS-
419 PM CDT THU APR 5 2012
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTH CENTRAL ITAWAMBA
COUNTY IS CANCELLED...
AT 419 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3393 8821 3385 8823 3386 8835 3408 8832
3408 8820 3405 8820
TIME...MOT...LOC 2119Z 271DEG 19KT 3400 8822
$$
MSC095-052130-
/O.CON.KMEG.SV.W.0153.000000T0000Z-120405T2130Z/
MONROE MS-
419 PM CDT THU APR 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NORTHEASTERN MONROE COUNTY...
AT 419 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR SPLUNGE...OR 14 MILES EAST OF AMORY...MOVING
EAST AT 20 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GATTMAN...
SPLUNGE...SIPSEY FORK...WISE GAP...GREENWOOD SPRINGS AND ATHENS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3393 8821 3385 8823 3386 8835 3408 8832
3408 8820 3405 8820
TIME...MOT...LOC 2119Z 271DEG 19KT 3400 8822
$$474
WWUS54 KMEG 052128
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
428 PM CDT THU APR 5 2012
MSC095-052138-
/O.EXP.KMEG.SV.W.0153.000000T0000Z-120405T2130Z/
MONROE MS-
428 PM CDT THU APR 5 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MONROE COUNTY
WILL EXPIRE AT 430 PM CDT...
AT 428 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.
LAT...LON 3393 8821 3385 8823 3386 8835 3408 8832
3408 8820 3405 8820
TIME...MOT...LOC 2128Z 271DEG 19KT 3400 8816
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 3:50 PM CDT, 12 minutes earlier.
Area forecast discussion, Apr 5, 3:50 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 350 PM CDT THU APR 5 2012 .DISCUSSION...FORECAST FOCUS ON UPPER LOW EXITING THE MIDSOUTH THIS EVENING...THEN ON DRY CONDITIONS FOR ABOUT THE NEXT WEEK WITH A FEW COLD FRONTAL PASSAGES. .SHORT TERM...LATE THIS AFTERNOON THROUGH SATURDAY NIGHT. UPPER LOW CURRENTLY LOCATED OVER NORTH CENTRAL MISSISSIPPI WILL CONTINUE TRACKING EAST/SOUTHEAST THIS EVENING. CLEARING SKIES HAVE BEEN NOTED JUST TO THE WEST OF THE LOW...WITH SHOWERS AND THUNDERSTORMS CONTINUING IN CLUSTERS BOTH TO ITS NORTH AND SOUTH. CONVECTIVE TRENDS HAVE BEEN DIMINISHING IN THE PAST HOUR OR SO...PARTICULARLY ON THE NORTH SIDE WHERE LANDSPOUT TORNADOES WERE REPORTED EARLIER IN PEMISCOT COUNTY. WILL CONTINUE THE SEVERE THUNDERSTORM WATCH FOR THE TIME BEING IN THE AREA BEING AFFECTED BY THESE CLUSTERS...BUT WILL BE ABLE TO CANCEL IT BEFORE THE CURRENT 8 PM EXPIRATION TIME. CONSULT THE WCN PRODUCT FOR PRECISE COUNTIES. COLD FRONT WILL SAG SOUTH FROM THE MID MISSISSIPPI VALLEY TONIGHT... WITH COOLER AND DRIER AIR ARRIVING FRIDAY. SHOULD BE THE COOLEST DAY IN SOME TIME WITH 925 MB TEMPS DROPPING TO +9C. SHOULD BE A CHILLY FRIDAY NIGHT WITH WINDS DECOUPLING. LOWS IN THE 30S ARE CERTAINLY NOT OUT OF THE QUESTION OVER WEST TENNESSEE AND NORTH CENTRAL MS. AT THIS POINT...TEMPS SHOULD BE WARM ENOUGH TO PRECLUDE FROST MENTION. THE HIGH PRESSURE DRIVING THAT COLD FRONT WILL SLIDE EAST INTO THE MID ATLANTIC STATES SATURDAY WITH WAA AND 70 DEGREE HIGHS RETURNING. .LONG TERM...SUNDAY THROUGH THURSDAY. A WIND SHIFT LINE WILL DIVE THROUGH THE AREA SUNDAY. WITH A MID LEVEL RIDGE STILL IN PLACE...TEMPERATURES WON/T COOL SUNDAY AND MONDAY SO I CAN/T CLASSIFY IT AS A COLD FRONT - IN FACT TEMPS MAY ACTUALLY INCREASE MONDAY WITH 925 MB TEMPS BUMPING UP TO +15C ON GFS/ECMWF. MODELS ARE IN FAIRLY GOOD AGREEMENT WITH DEVELOPING A DEEP TROUGH OVER THE EASTERN U.S. BY TUESDAY AND WEDNESDAY. ECMWF IS MOST AGGRESSIVE AND INDICATES THE POTENTIAL FOR HIGHS IN THE 50S WEDNESDAY. A BIG CHANGE FROM THE VERY WARM PATTERN OF LAST MONTH. PERHAPS MOST CONCERNING IS ALL MODELS SHOW A RISK OF FROST OVER THE EASTERN AREAS TUESDAY AND WEDNESDAY NIGHTS. THIS WILL NEED TO BE WATCHED GIVEN THE ADVANCED GREEN UP AROUND THE AREA. A RIDGE TRIES TO BUILD BACK IN LATE IN THE PERIOD WITH A CHANCE OF RAIN ALONG A RETURNING WARM FRONT THURSDAY. BORGHOFF && .AVIATION... 18Z TAFS COLD CORE UPPER LOW WAS LOCATED JUST WEST OF MEM AT 1745Z. THIS UPPER LOW WILL DRIFT SOUTHEAST ACROSS THE MIDSOUTH THROUGH THE REMAINDER OF THE AFTERNOON...INTO EARLY EVENING. WITH SURFACE HEATING...A CHANCE OF TS WILL PERSIST AREAWIDE THROUGH THE REMAINDER OF THE AFTERNOON. A LOSS OF TS INTENSITY AND COVERAGE WILL OCCUR BEHIND THE UPPER LOW...WITH THE LOSS OF SURFACE HEATING BY THIS EVENING. VFR LIKELY OVERNIGHT...WITH SUFFICIENT NORTH WINDS TO PRECLUDE FOG FORMATION. PWB && .PRELIMINARY POINT TEMPS/POPS... MEM 50 67 48 75 / 0 0 0 0 MKL 45 66 38 74 / 10 0 0 0 JBR 47 66 43 72 / 0 0 0 0 TUP 49 71 44 75 / 10 0 0 0 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Apr 5, 12:30 PM CDT, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 1230 PM CDT THU APR 5 2012 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-061200- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 1230 PM CDT THU APR 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE THROUGH THE MIDSOUTH TODAY. NUMEROUS THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGH AFTERNOON. THERE IS A SLIGHT RISK FOR SEVERE STORMS FOR AREAS ALONG AND EAST OF THE MISSISSIPPI RIVER FOR MAINLY LARGE HAIL. THE SEVERE THREAT WILL COME TO AN END BY 8 PM AS THE UPPER LEVEL LOW PUSHES EAST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE POSSIBILITY OF FROST WILL OCCUR ACROSS NORTHEASTERN PORTIONS OF THE MIDSOUTH TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING AS LOW TEMPERATURES ARE EXPECTED TO DROP INTO THE MID 30S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. BORGHOFF
In the hours before
Special weather statement, Apr 5, 2:19 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
219 PM CDT THU APR 5 2012
MSZ002-013>015-051945-
UNION MS-PONTOTOC MS-MARSHALL MS-LAFAYETTE MS-
219 PM CDT THU APR 5 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 245 PM CDT FOR...
NORTHERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
UNION COUNTY IN NORTHEAST MISSISSIPPI...
EASTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
EXTREME SOUTHEASTERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE HAIL OR LARGER WAS
LOCATED FROM 14 MILES NORTHWEST OF KEOWNVILLE TO 5 MILES SOUTHWEST OF
PONTOTOC AT 219 PM CDT...MOVING EAST AT 30 MPH.
PEOPLE IN LAFAYETTE...MARSHALL...PONTOTOC AND UNION COUNTIES...
INCLUDING LOCATIONS NEAR NEW ALBANY...PONTOTOC AND TRACE STATE
PARK...SHOULD MONITOR THIS STORM CLOSELY.
.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.
&&
LAT...LON 3417 8883 3421 8930 3459 8930 3459 8925
3459 8924 3459 8882
TIME...MOT...LOC 1919Z 270DEG 25KT 3470 8905 3420 8905Special weather statement, Apr 5, 2:34 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 234 PM CDT THU APR 5 2012 MSZ002-003-013-014-052000- BENTON MS-UNION MS-MARSHALL MS-LAFAYETTE MS- 234 PM CDT THU APR 5 2012 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 300 PM CDT FOR... SOUTH CENTRAL BENTON COUNTY IN NORTHEAST MISSISSIPPI... NORTHWESTERN UNION COUNTY IN NORTHEAST MISSISSIPPI... NORTHEASTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI... SOUTHEASTERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED 5 MILES WEST OF BETHLEHEM AT 234 PM CDT...MOVING EAST AT 20 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN BENTON...LAFAYETTE...MARSHALL AND UNION COUNTIES... INCLUDING LOCATIONS NEAR WALL DOXEY STATE PARK...SHOULD MONITOR THIS STORM CLOSELY. .A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA. && LAT...LON 3473 8920 3444 8920 3445 8952 3465 8953 TIME...MOT...LOC 1934Z 270DEG 18KT 3454 8941
Special weather statement, Apr 5, 2:56 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 256 PM CDT THU APR 5 2012 MSZ015-021>023-052030- YALOBUSHA MS-PONTOTOC MS-CHICKASAW MS-CALHOUN MS- 256 PM CDT THU APR 5 2012 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 330 PM CDT FOR... CENTRAL CALHOUN COUNTY IN NORTHEAST MISSISSIPPI... NORTHWESTERN CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI... SOUTHWESTERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI... EXTREME EAST CENTRAL YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED 6 MILES WEST OF BRUCE AT 256 PM CDT...MOVING EAST AT 30 MPH. PEOPLE IN CALHOUN...CHICKASAW...PONTOTOC AND YALOBUSHA COUNTIES SHOULD MONITOR THIS STORM CLOSELY. .A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA. && LAT...LON 3410 8910 3385 8909 3389 8951 3411 8951 TIME...MOT...LOC 1956Z 270DEG 25KT 3399 8941
Local storm report, Apr 5, 3:12 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
312 PM CDT THU APR 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0826 AM HAIL BYHALIA 34.86N 89.69W
04/05/2012 E0.88 INCH MARSHALL MS PUBLIC
HAIL NEAR NICKEL SIZE.
1005 AM HAIL 3 E DOWNTOWN MEMPHIS 35.13N 90.00W
04/05/2012 E0.25 INCH SHELBY TN TRAINED SPOTTER
PENNY SIZED HAIL AT AVON AND SUMMER AVE.
1005 AM HAIL 5 E DOWNTOWN MEMPHIS 35.13N 89.96W
04/05/2012 E0.75 INCH SHELBY TN TRAINED SPOTTER
PENNY SIZE HAIL...SUMMER AND WHITESTATION AREA
1158 AM TORNADO 2 N HAYTI 36.26N 89.75W
04/05/2012 PEMISCOT MO LAW ENFORCEMENT
NUMEROUS REPORTS OF A BRIEF TORNADO ON THE GROUND.
1239 PM HAIL N HAYTI 36.23N 89.75W
04/05/2012 M1.00 INCH PEMISCOT MO TRAINED SPOTTER
QUARTER SIZED HAIL JUST NORTH OF HAYTI.
1253 PM HAIL HUNTINGDON 36.01N 88.41W
04/05/2012 E0.75 INCH CARROLL TN TRAINED SPOTTER
PENNY SIZED HAIL IN HUNTINGDON.
0140 PM HAIL BATESVILLE 34.32N 89.94W
04/05/2012 E0.75 INCH PANOLA MS EMERGENCY MNGR
DIME TO NICKEL SIZE HAIL. GUSTY WINDS ALSO REPORTED.
0140 PM HAIL N HUNTINGDON 36.01N 88.41W
04/05/2012 M1.00 INCH CARROLL TN EMERGENCY MNGR
QUARTER SIZED HAIL ON HIGHWAY 22 BYPASS JUST NORTH OF
HUNTINGDON.
0150 PM HAIL OBION 36.26N 89.19W
04/05/2012 E0.50 INCH OBION TN FIRE DEPT/RESCUE
HAIL BEGINNING TO COVER THE GROUND.
0249 PM HAIL ECRU 34.36N 89.03W
04/05/2012 E0.88 INCH PONTOTOC MS LAW ENFORCEMENT
HAIL UP TO NICKEL SIZE FELL FOR 15 TO 20 MINUTES COVERING
THE GROUND.
&&
MRMSpecial weather statement, Apr 5, 3:15 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 315 PM CDT THU APR 5 2012 MSZ014>016-052045- UNION MS-PONTOTOC MS-LEE MS- 315 PM CDT THU APR 5 2012 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 345 PM CDT FOR... CENTRAL LEE COUNTY IN NORTHEAST MISSISSIPPI... NORTHEASTERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI... SOUTHEASTERN UNION COUNTY IN NORTHEAST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED 11 MILES NORTHWEST OF TUPELO AT 315 PM CDT...MOVING EAST AT 30 MPH. PEOPLE IN LEE...PONTOTOC AND UNION COUNTIES...INCLUDING LOCATIONS NEAR TOMBIGBEE STATE PARK AND TUPELO...SHOULD MONITOR THIS STORM CLOSELY. .A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA. && LAT...LON 3446 8855 3422 8855 3425 8889 3445 8889 TIME...MOT...LOC 2015Z 270DEG 25KT 3435 8885
Special weather statement, Apr 5, 3:40 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 340 PM CDT THU APR 5 2012 MSZ016-017-023-024-052130- MONROE MS-LEE MS-ITAWAMBA MS-CHICKASAW MS- 340 PM CDT THU APR 5 2012 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 430 PM CDT FOR... NORTHEASTERN CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI... SOUTHERN ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI... SOUTHERN LEE COUNTY IN NORTHEAST MISSISSIPPI... NORTHERN MONROE COUNTY IN NORTHEAST MISSISSIPPI... A CLUSTER OF STRONG THUNDERSTORMS PRODUCING PEA SIZE HAIL OR LARGER WERE LOCATED NEAR TOMBIGBEE STATE PARK AND ALSO NEAR SMITHVILLE...MOVING EAST AT 25 MPH. PEOPLE IN CHICKASAW...ITAWAMBA...LEE AND MONROE COUNTIES...INCLUDING LOCATIONS NEAR AMORY...OKOLONA...TOMBIGBEE STATE PARK AND VERONA... SHOULD MONITOR THIS STORM CLOSELY. .A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA. && LAT...LON 3426 8825 3394 8827 3400 8879 3425 8879 TIME...MOT...LOC 2039Z 271DEG 21KT 3413 8871
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 6:18 AM CDT | Special Weather Statement | MEG | Chickasaw, Monroe | 42 min |
| Apr 5, 8:29 AM CDT | Special Weather Statement | MEG | Marshall | 31 min |
| Apr 5, 9:46 AM CDT | Special Weather Statement | MEG | DeSoto | 29 min |
| Apr 5, 11:51 AM CDT | Special Weather Statement | MEG | Tunica | 24 min |
| Apr 5, 12:14 PM CDT | Special Weather Statement | MEG | Tunica | 31 min |
| Apr 5, 12:39 PM CDT | Special Weather Statement | MEG | Quitman, Tunica | 36 min |
| Apr 5, 1:03 PM CDT | Special Weather Statement | MEG | Quitman | 42 min |
| Apr 5, 1:32 PM CDT | Special Weather Statement | MEG | DeSoto | 43 min |
| Apr 5, 1:33 PM CDT | Special Weather Statement | MEG | Panola | 27 min |
| Apr 5, 1:53 PM CDT | Special Weather Statement | MEG | Lafayette | 37 min |
| Apr 5, 2:05 PM CDT | Special Weather Statement | MEG | Marshall | 40 min |
| Apr 5, 2:07 PM CDT | Special Weather Statement | MEG | Tallahatchie, Yalobusha | 38 min |
| Apr 5, 2:19 PM CDT | Special Weather Statement | MEG | Pontotoc, Union | 26 min |
| Apr 5, 2:34 PM CDT | Special Weather Statement | MEG | Marshall | 26 min |
| Apr 5, 2:45 PM CDT | Severe Thunderstorm Warning | MEG | Lee, Pontotoc, Union | 30 min |
| Apr 5, 2:56 PM CDT | Special Weather Statement | MEG | Calhoun | 34 min |
| Apr 5, 3:15 PM CDT | Special Weather Statement | MEG | Lee | 30 min |
| Apr 5, 3:40 PM CDT | Special Weather Statement | MEG | Monroe | 50 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.